MAUDE Adverse Event Report: ALPHATEC SPINE, INC. INVICTUS; TAP, BONE

ALPHATEC SPINE, INC. INVICTUS; TAP, BONE
Model Number 17109-055
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/20/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is currently being evaluated.A follow up report with the results of the investigation will be submitted upon completion.
 
Event or Problem Description
It was reported that the tip of the tap broke off into the patient's bone.The tip remains in the patient.
 
Additional Manufacturer Narrative
Corrected information: h3.Yes.H6.Investigation findings: 3243.Investigation conclusion: 4310, 61.Additional information: visual inspection confirms there is damage to the distal dip of the instrument.Portions of the tip broke off the tap while other deformed portions of the tip are bent away from the center cannulation.Taps may be used during pedicle preparation to facilitate screw insertion.The cannulation of the tap (through hole) is slid over the guidewire after the site has been dilated to the appropriate diameter.The bone is then tapped to the desired depth.The tip likely broke due to the patient's very dense bone and which may have been combined with excessive force.Review of device history records showed no manufacturing or processing related irregularities.Labeling review: warnings/cautions/precautions: risks identified with the use of these devices, which may require additional surgery, include device component failure, loss of fixation/stabilization, non-union, vertebral fracture, neurological injury, vascular or visceral injury.Possible adverse effects: initial or delayed loosening, disassembly, bending, dislocation, and/or breakage of device components.

Brand Name
INVICTUS
Common Device Name
TAP, BONE
Manufacturer (Section G)
ALPHATEC SPINE, INC.
1950 camino vida roble
carlsbad CA 92008
Manufacturer Contact
wesley channell
1950 camino vida roble
carlsbad, CA 92008
9014283693
MDR Report Key19589834
Report Number2027467-2024-00059
Device Sequence Number14287997
Product Code HWX
UDI-Device Identifier00190376192079
UDI-Public(01)00190376192079(10)NG129630
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number17109-055
Device Catalogue Number17109-055
Device Lot NumberNG129630
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/24/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/21/2024
Supplement Report FDA Received Date07/25/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/23/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age59 YR
Patient SexFemale